The Solution of Fermat’s Two Squares Equation and Its Generalization In Lucas Sequences
Keywords:Diophantine equation, Elliptic curves, Fermat’s two squares Theorem, Lucas sequences, Prime numbers
As it is well known, there are an infinite number of primes in special forms such as Fermat's two squares form, p=x^2+y^2 or its generalization, p=x^2+y^4, where the unknowns x, y, and p represent integers. The main goal of this paper is to see if these forms still have an infinite number of solutions when the unknowns are derived from sequences with an infinite number of prime numbers in their terms. This paper focuses on the solutions to these forms where the unknowns represent terms in certain binary linear recurrence sequences known as the Lucas sequences of the first and second types.
Published Online First 20/11/2023
Landau E. Gel¨oste und ungel¨oste Probleme aus der Theorie der Primzahlverteilung und der Riemannschen Zetafunktion Dtsch. Math. 1912; 21: 208-228. http://resolver.sub.unigoettingen.de/purl?PPN37721857X0021 .
Shanks D. An analytic criterion for the existence of infinitely many primes of the form 1/2 (n^2+1). Ill. J Math. 1964; 8: 377–379. https://projecteuclid.org/ 10.1215/1256059560.
Shanks D. On Numbers of the Form n^4+1. Math Comput. 1961; 15: 186–189. https://community.ams.org/ /S0025-5718-1961.
Bussotti P, Pisano R. Historical and Foundational Details on the Method of Infinite Descent: Every Prime Number of the Form 4n + 1 is the Sum of Two Squares. Found Sci. 2020; 25(3): 671–702. https://doi.org/10.100/s10699-09642-3
Euler L. Demonstration theormatis fermatiani omnem numerum primum formae 4n + 1 esse summam duorum quadratorum, Novi Comment. Acad Sci. 1760; 5(1754–5): 3–13. https://scholarlycommons.pacific.edu/euler-works/241 .
Zhang S. On the Infinitude of Some Special Kinds of Primes. Math GM. 2009; 49(3): 1943-1987. https://doi.org/10.48550/arXiv.0905.1655 .
Friedlander J, Iwaniec H. The Polynomial x^2+y^4 Captures its Primes. Ann Math. 1998; 148(3): 945–1040. https://doi.org/10.2307/121034 .
Dubner H, Keller W. New Fibonacci and Lucas Primes. Math Comput. 1999; 68: 417–427. https://www.jstor.org/stable/2585129 .
DOĞRU Y. New Presentations of Real Numbers with k-Lucas Numbers. J BAUN Inst Sci Technol. 2023; 25(1): 31-36. https://doi.org/10.25092/baunfbed.972697.
Somer L, Krızek M. On Primes in Lucas Sequences. Fibonacci Q. 2015; 53(1): 2–23. https://www.fq.math.ca/Papers1/53-1/SomerKrizek5222014 .
Hashim HR, Szalay L, Tengely S. Markoff-Rosenberger Triples and Generalized Lucas Sequences. Period Math Hung. 2022; 85(1): 188–202. https://doi.org/10.1007/s10998-021-00430-w .
Trojovsky P. On Diophantine equations related to order of appearance in Fibonacci sequence. Math. 2019; 7(11): 1073-1083. https://doi.org/10.3390/math7111073.
Shanmuganandham P, Deepa C. Sum of Squares of ‘n’ Consecutive Carol Numbers. Baghdad Sci J. 2023 Mar. 1; 20(1(SI)): 0263-0263. https://doi.org/10.21123/bsj.2023.8399
Devi MU, Kamaraj M, Arockiaraj S. Odd Fibonacci Edge Irregular Labeling for Some Trees Obtained from Subdivision and Vertex Identification Operations. Baghdad Sci. J 2023; 20(1(SI)): 0332-0332. https://doi.org/10.21123/bsj.2023.8420.
Athab AS, Hashim HR. On Certain Prime Numbers in Lucas Sequences. 7th Int Conf. Comb Cryptography Comp Sci Comput. 2022; 157–168. http://i4c.iust.ac.ir/UPL/Paper2022/accpapers/i4c2022-1102.pdf .
Athab AS, Hashim HR. The Generalized Lucas Primes in the Landau’s and Shanks’ Conjectures. J Math Stat. 2023; 4(1): 41–57. https://doi.org/10.32996/jmss.2023.4.1.4.
Stein W, Joyner D, Kohel D, Cremona J, Burçin E, Estrada D, et al. SageMath, the Sage Mathematics Software System (Version 9.0), 2020. http://www.sagemath.org
Copyright (c) 2023 Baghdad Science Journal
This work is licensed under a Creative Commons Attribution 4.0 International License.